Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Medford, OR

June 10, 2025Siskiyou County, California

NWS Medford, OR issued this flash flood warning at Jun 10, 2025, 3:43 PM PDT for Siskiyou County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2025, 3:43 PM PDT (22:43 UTC)
Expired
Jun 10, 2025, 5:45 PM PDT
In force
2 hr
Issued by
NWS Medford, OR
Area
Storm-based polygon
Flood severity
None

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 88 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.7 hours before the alert went out and 380 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3290 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WGUS56 KMFR 102243
FFWMFR
CAC093-110045-
/O.NEW.KMFR.FF.W.0001.250610T2243Z-250611T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Medford OR
343 PM PDT Tue Jun 10 2025

The National Weather Service in Medford has issued a

* Flash Flood Warning for...
  East Central Siskiyou County in northern California...

* Until 545 PM PDT.

* At 343 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.2 inches of 
  rain have fallen. Flash flooding is expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tennant and Bray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4155 12181 4152 12200 4164 12200 4168 12187
      4165 12177

FLASH FLOOD...RADAR INDICATED

$$

Smith
1 follow-up statement
625 
WGUS76 KMFR 110046
FFSMFR

Flash Flood Statement
National Weather Service Medford OR
546 PM PDT Tue Jun 10 2025

CAC093-110056-
/O.EXP.KMFR.FF.W.0001.000000T0000Z-250611T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Siskiyou CA-
546 PM PDT Tue Jun 10 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL SISKIYOU 
COUNTY...

The heavy rain has ended, although storms are persisting around the 
region. Flash flooding is no longer expected to pose a threat in 
this area.

&&

LAT...LON 4155 12181 4152 12200 4164 12200 4168 12187
      4165 12177

$$

Smith

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:53 PM PDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 10, 1:53 PM PDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Medford OR
153 PM PDT Tue Jun 10 2025

.DISCUSSION (Today through Monday)...

Overview:

Main item of interest for this forecast is today's severe
thunderstorm possibility. The main threats today are lightning and
strong wind gusts (50-65mph), but a couple isolated storms could
produce hail around 1.00". Otherwise, the forecast is seasonable
with warm temperatures and dry conditions forecast beyond today.
Will need to monitor fuels this dry stretch. We have seen some
increased drying lately in the fuels across the forecast area, and
this next stretch of dry weather will only further dry fuels
making them more receptive to fire starts.

Further Details:

The H5 disturbance we are tracking for today's severe weather threat
is well off the coast over the Pacific around 130W and 40N as of
writing this. The PVA associated with this small embedded shortwave
within the westerly flow is not going to phase well with other
variables, but the timing will be conducive for thunderstorms. Some
of these thunderstorms could be severe. If this shortwave was about
6 hours earlier, we would likely be looking at a higher risk of
severe weather today/tonight. DCAPE values are very high today given
the inverted-v forecast soundings, and in some cases approaching
2000 J/kg. This amount of DCAPE can easily produce a severe wind
gusts if a updraft can maintain long enough. The fact the shortwave
will not phase well today, and shear values are on the lower end of
the spectrum, updrafts may struggle to maintain today. However,
there is no reason to believe we wont see at least a couple strong
to severe thunderstorms this afternoon and early evening. MUCAPE
values are around 500 to upwards near 1000 J/kg with bulk shear (0-
6km) around 25-30 knots. This is plenty to work with today as we hit
convective temperatures. This means timing of severe thunderstorms
will likely be associated with peak heating. That said, we are
seeing returns on radar as of writing this, so convective initiation
has occured for some eastside areas where convective temperatures
are lower than other areas. Lastly, since the shortwave is late to
arrive over the forecast area, this does open the door for overnight
convective, mainly on the eastside where upper level divergence will
be associated with this wave. Convective allowing models are showing
some consistency with convection around 10Z-14Z for areas mainly in
Klamath and Lake counties. Its tough to say how much the atmosphere
will be "worked over" from this afternoon/early evening convection.
In other words, there is at least a chance (30%-40%) for a couple
thunderstorms to develop, and these could be strong to perhaps
severe overnight into early morning on Wednesday.

Beyond today, weather impacts are very limited as we experience dry
and seasonable temperatures. Some of the warmer days may be in the
mid to upper 80s for our "warmer" areas, but really temperatures are
very close to normal for this time of year. There are a couple
breezy afternoons in the forecast, but not seeing any need for wind
hazard headlines at this time. The bigger impact through this
stretch of dry weather will be the fact energy release component
values (fuels) are only going to further dry and become more
receptive to fire starts.

-Guerrero

&&

.AVIATION (18Z TAFs)...

Along the coast, areas of IFR/LIFR conditions are gradually
retreating back to the immediate coast with improvement to VFR for
coastal locations expected between 18z & 21z. The lower
conditions are likely to linger south of Gold Beach the longest.
VFR conditions along the coast are likely to be brief, with
IFR/LIFR expected to return in the early evening and continue into
Wednesday morning.

VFR conditions will prevail for all other areas through the TAF
period. Isolated to scattered thunderstorms are expected this
afternoon and evening south of the Umpqua Divide and from the
Cascades east in southwest Oregon and across Siskiyou and Modoc
counties in northern California. Heavy rain from thunderstorm
cores could briefly lower visibilities to MVFR, but the main
hazards with these storms will be strong and erratic outflow
thunderstorm winds and lightning. Hail is also possible and there
is a 5% chance of large damaging hail of 1 inch or more diameter,
and strong winds of 60 mph, including for Medford (KMFR), Klamath
Falls (KLMT), Montague (KSIY), and Lakeview (KLKV). The
probability of strong/severe thunderstorms, and storm coverage
will diminish after sunset, but thunderstorm chances (15-30%) will
persist late tonight into early Wednesday morning for southern
Klamath, Lake, northeast Siskiyou, and northern Modoc counties.

-DW/BR-y

&&

.MARINE...Updated 130 PM Tuesday, June 10, 2025...High pressure
offshore and low pressure inland are expected to persist into the
weekend. Breezy north winds will persist this week, hovering at or
just below advisory criteria. The strongest winds and steepest
seas are expected south of Port Orford to around Pistol River and
out 30 nm from shore, with the highest seas expected today into
tonight. Seas will remain dominated by a mix of northerly wind
wave and fresh swell, with steep seas across all areas through
Wednesday evening, then south of Port Orford at least through
Thursday evening.

-DW/BR-y

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT
     Thursday for PZZ356-376.

Small Craft Advisory until 11 PM PDT Wednesday for PZZ350-370.

&&

In the hours before

Special weather statement, Jun 10, 12:38 PM PDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Medford OR
1238 PM PDT Tue Jun 10 2025

ORZ027-030-102045-
South Central Oregon Cascades OR-
Northern and Eastern Klamath County and Western Lake County OR-
1238 PM PDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of north central
Klamath County through 145 PM PDT...

At 1238 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Crescent, or 24 miles southwest of La Pine, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crescent and Gilchrist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4343 12134 4329 12145 4322 12168 4334 12190
      4362 12178 4361 12134
TIME...MOT...LOC 1938Z 216DEG 18KT 4335 12172

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JWG
Special weather statement, Jun 10, 1:37 PM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Medford OR
137 PM PDT Tue Jun 10 2025

CAZ083>085-102130-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-Modoc County CA-
137 PM PDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of eastern Siskiyou and
northwestern Modoc Counties through 230 PM PDT...

At 136 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lava Beds National Monument, or 36 miles southeast
of Klamath Falls, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tulelake, Lava Beds National Monument, Clear Lake National Wildlife
Refuge, Newell, and Tionesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4169 12153 4181 12155 4199 12149 4199 12120
      4183 12110 4164 12131
TIME...MOT...LOC 2036Z 246DEG 9KT 4177 12139

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JWG
Special weather statement, Jun 10, 3:22 PM PDT, 21 minutes before
Special Weather Statement
National Weather Service Medford OR
322 PM PDT Tue Jun 10 2025

CAZ083-084-102245-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-
322 PM PDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of east central
Siskiyou County through 345 PM PDT
...

At 322 PM PDT, Doppler radar was tracking a strong thunderstorm over
Tennant, or 26 miles northeast of Mount Shasta. This storm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tennant, Four Corners Snow Park, and Bray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4151 12198 4157 12207 4178 12194 4161 12164
TIME...MOT...LOC 2222Z 219DEG 4KT 4159 12195

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

ANH
Special weather statement, Jun 10, 3:42 PM PDT, 1 minute before
Special Weather Statement
National Weather Service Medford OR
342 PM PDT Tue Jun 10 2025

CAZ083-084-102330-
North Central and Southeast Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-
342 PM PDT Tue Jun 10 2025

...A strong thunderstorm will impact portions of east central
Siskiyou County through 430 PM PDT
...

At 341 PM PDT, Doppler radar was tracking a strong thunderstorm near
Tennant, or 30 miles northeast of Mount Shasta. This storm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tennant, Four Corners Snow Park, and Bray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4151 12187 4162 12204 4180 12192 4163 12164
TIME...MOT...LOC 2241Z 219DEG 3KT 4162 12189

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ANH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:10 PM PDTSpecial Weather StatementMFRSiskiyou50 min
Jun 9, 5:16 PM PDTSpecial Weather StatementMFRDel Norte44 min
Jun 9, 6:05 PM PDTSevere Thunderstorm WarningMFRSiskiyou40 min
Jun 10, 1:47 PM PDTSevere Thunderstorm WarningMFRModoc28 min
Jun 10, 4:21 PM PDTSpecial Weather StatementMFRSiskiyou39 min
Jun 10, 4:27 PM PDTSevere Thunderstorm WarningMFRSiskiyou33 min
Jun 10, 4:57 PM PDTSevere Thunderstorm WarningMFRSiskiyou48 min

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.